MAUDE Adverse Event Report: NUVASIVE, INC. VUEPOINT OCT SYSTEM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

NUVASIVE, INC. VUEPOINT OCT SYSTEM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Model Number 7906120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No radiographs or photos confirming event have been received.The device was discarded at the hospital.Review of implanted components suggests that the construct may have been intended to enhance stability of the cervical spine; no interbody devices were implanted.Labeling review: "potential risks identified with the use of this system, which may require additional surgery include: bending, fracture or loosening of implant component(s), loss of fixation, non-union or delayed union." "loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.".
 
Event or Problem Description
A (b)(6) male patient underwent occipitocervical decompression and fusion surgery in (b)(6) 2012.Around 4 years postoperative, the rods between occ plate and c2 screws had fractured.They were removed and replaced with new rods.

Brand Name
VUEPOINT OCT SYSTEM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6082064
Report Number2031966-2016-00079
Device Sequence Number271074
Product Code KWP
UDI-Device Identifier00887517183873
UDI-Public00887517183873
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7906120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR